# SDR CA050615008

- Difficulty date: June 4, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Beech B-99
- Aircraft time: 23,594 hours
- Engine: Pwa PT6A27
- Propeller: Hartzl HCB3TN3
- System (JASC): 5524 · Elevator Miscellaneous Structure
- Part: Torque Tube
- Part number: 115610010191
- Condition: Cracked
- Location: Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON REMOVAL OF AIRCRAFT TAILCONE FOR OTHER MAINTENANCE, LT ELEVATOR TORQUE TUBE WAS DISCOVERED CRACKED. CRACK PROPAGATED FROM UNDER  ELEVATOR MOUNTING FLANGE FITTING, EMANATING FROM TAPER PIN HOLE. WITH TAPER PINS REMOVED AND FITTING SLID BACK, ONLY THEN COULD FULL EXTENT OF DAMAGE BE VIEWED. CRACK STARTED AT IB OF 2 TAPER PINS, SPIRALED BOTH DIRECTIONS COMPLETELY ENCIRCLING TORQUE TUBE. BOTH CRACKS ENDED ABOUT 2 INCHES APART BUT ADJACENT TO EACH OTHER. SMALLER CRACKS WERE ALSO STARTING TO EMANATE FROM TAPER PIN HOLES FOR HORN FLANGE. SB HAD NOT YET BEEN COMPLETED ON THIS ASSY AS IT HAD JUST 364.7 HRS SINCE NEW . THIS DAMAGE MAY HAVE BEEN CAUSED BY SEVERE GUST LOADS OR JET BLAST.
